The Jordan curve theorem and the Schönflies theorem in weak second-order arithmetic

Archive for Mathematical Logic 46 (5-6):465-480 (2007)
  Copy   BIBTEX


In this paper, we show within ${\mathsf{RCA}_0}$ that both the Jordan curve theorem and the Schönflies theorem are equivalent to weak König’s lemma. Within ${\mathsf {WKL}_0}$ , we prove the Jordan curve theorem using an argument of non-standard analysis based on the fact that every countable non-standard model of ${\mathsf {WKL}_0}$ has a proper initial part that is isomorphic to itself (Tanaka in Math Logic Q 43:396–400, 1997)



    Upload a copy of this work     Papers currently archived: 94,452

External links

Setup an account with your affiliations in order to access resources via your University's proxy server

Through your library

Similar books and articles


Added to PP

29 (#548,468)

6 months
6 (#736,521)

Historical graph of downloads
How can I increase my downloads?

Citations of this work

Erna and Friedman's reverse mathematics.Sam Sanders - 2011 - Journal of Symbolic Logic 76 (2):637 - 664.
Formalizing non-standard arguments in second-order arithmetic.Keita Yokoyama - 2010 - Journal of Symbolic Logic 75 (4):1199-1210.
Complex analysis in subsystems of second order arithmetic.Keita Yokoyama - 2007 - Archive for Mathematical Logic 46 (1):15-35.
Tanaka’s theorem revisited.Saeideh Bahrami - 2020 - Archive for Mathematical Logic 59 (7-8):865-877.

Add more citations